MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 7F X 7CM DUO-FLOW DBL LMN SET; SOFT-LINE CATHETER

MEDICAL COMPONENTS, INC. 7F X 7CM DUO-FLOW DBL LMN SET; SOFT-LINE CATHETER
Model Number DT73M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.Additional information has been requested from the user facility.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had existing dialysis catheter, patient was having an off circuit exchange on aquadex machine when initiating flow on the new machine air was noted in the blue withdraw line.Aquadex stopped, line clamped, reprimed with new circuit.When initiating the second time air was being pulled into the new aquadex circuit.Rn clamped and stopped aquadex and flushed withdraw port and flushed saline and noted saline leaking from blue port.
 
Additional Manufacturer Narrative
The complained device was not returned for evaluation and no photographs were provided.Multiple requests for clarification and additional information were unsuccessful.The contract manufacturer conducted a review of the manufacture records for the lot number provided.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Without an evaluation of the device and without the clarification and additional information requested a root cause cannot be determined.From the incident description it appears the blue female luer (port) cracked.The female luers are manufactured t0 the iso standard.A common cause of cracked luers is over-tightening of connections.The ergonomically shaped luer provides users with a patent locking design.This assures obtaining a secure mating of the catheter without the need to torque down.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7F X 7CM DUO-FLOW DBL LMN SET
Common Device Name
SOFT-LINE CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key14958801
Report Number2518902-2022-00045
Device Sequence Number15189897
Product Code MPB
UDI-Device Identifier00884908143379
UDI-Public884908143379
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K983511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/08/2024
Device Model NumberDT73M
Device Catalogue NumberDT73M
Device Lot NumberMQDJ350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown